Velourgeous

228d

I’m not sure what to do about the intense pain in my throat I get sometimes when I take my Zoloft. I’ve heard of other people on Zoloft/sertraline—including close friends—dealing with the same issue I have. The Zoloft goes down my throat and causes unbelievable discomfort and pain, like a chemical burn down my entire esophagus, sometimes for hours at a time. It can keep me up at night or immobilize me during the day. I was on Prozac for 3 years before switching to Zoloft about 6 months ago. While I’ve noticed an improvement in my general mood (not any of my depression expressions like being bedridden or reclusive, though), I don’t know if I can keep taking it. It seems like no matter what I do, some days when I take my Zoloft, it’s going to hurt one way or another. I drink water beforehand and make sure my stomach is full, and I drink water with my Zoloft and afterwards to wash it down. I even avoid lying down for THREE HOURS post-ingestion to lessen the likelihood of my throat burning. But the other day, yet again, I had a several-hour throat burning episode. I am so fed up and get so anxious about dealing with that pain that I barely even take my Zoloft anymore, which is obviously making my life very hard. What do you do to prevent this/combat it when it happens, or did you switch to a new SSRI/related drug for OCD/MDD/anxiety/depression that didn’t burn as much? I know Prozac sometimes did this to me but not as often. I am desperate and upset.

Restlessness and Agitation

Generalized pain

Throat pain

Low Mood

Anxiety (Including GAD)

Sertraline

View all

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.